Alert archive / Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 26, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Aug 11, 2000, 7:24 PM EDT for Henrico County, Virginia. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2000, 7:24 PM EDT (23:24 UTC)
- Expired
- Aug 11, 2000, 8:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Henrico County, VA
The radar
The Norfolk radar (KAKQ), 59 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 112348 FFWAKQ VAC087-120030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 724 PM EDT FRI AUG 11 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... HENRICO COUNTY IN CENTRAL VIRGINIA * UNTIL 830 PM EDT * AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL 6 MILES NORTHEAST OF CHESTER...MOVING SOUTHEAST AT 5 MPH. DOPPLER RADAR ESTIMATED BETWEEN ONE AND ONE HALF TO TWO INCHES OF RAINFALL BETWEEN 615 AND 715 PM. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILLX CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...MONTROSE...RICHMOND HEIGHTS AND VARINA. $$ 44
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 3:48 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 11, 3:48 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 348 PM EDT FRI AUG 11 2000 WATER VAPOR SHOWING UPPER TROUGH COMING INTO THE REGION FROM THE NW. HAVENT SEEN AS MUCH CONVECTION AHEAD OF THIS FEATURE AS I THOUGHT WOULD OCCUR BY NOW...WITH TSTMS MAINLY CONFINED TO THE COASTAL AREAS. SFC OBS SHOWING CONVERGENCE BAND IN THAT AREA...AND THIS APPEARS TO BE SFC FRONT...WITH DEWPTS IN THE MID 70S TO THE SE OF THE FRONT...AND IN THE MID TO UPPER 60S NW OF THE FRONT. SO FAR...ETA APPEARS TO BE VERIFYING BEST W/R TO MODEL PRECIP...AND WILL FOLLOW THAT EARLY ON. ETA HAS FAIRLY LIMITED PRECIP OVER WRN COUNTIES TONIGHT...BUT PRECIP BLOSSOMS OVER ERN COUNTIES AS UPPER TROF ENCOUNTERS DEEPER MOISTURE (AS PER WATER VAPOR IMAGERY). ALL MODELS CONTAIN PRETTY IMPRESSIVE UPPER LOW BY SATURDAY EVENING...MORE OR LESS OVER CWA...WITH DEEPENING COASTAL LOW OFF THE MID ATLC COAST. AVN IS STRONGEST WITH THIS COASTAL FEATURE...AND FAVOR THE STRONGER SOLUTION GIVEN WARM OCEAN WATER THIS TIME OF YEAR...AND SENSIBLE AND LATENT HEAT FLUX AVBL. THAT COULD MEAN FAIRLY ROUGH SEAS...ESPECIALLY NRN COASTAL WATERS...AND MARINE FCASTR EXPECTING SCA CONDITIONS THERE. CONCERNING POPS...THINK SCT SHOULD WORK TONIGHT...WITH HIGHEST POPS EAST...AGAIN AS SUGGESTED BY ETA. WILL SEE SCATTERED AFTERNOON SHOWERS SAT AND SUN DUE TO DEGREE OF INSTABILITY. BEST SYNOPTIC LIFT OFFSHORE FOR THE WEEKEND...BUT WRAP AROUND PRECIP TO LINGER OVER ERN COUNTIES THROUGH THE WEEKEND. FCSTID = 18 RIC 65 78 61 83 / 30 30 30 30 ORF 72 83 70 84 / 40 40 30 30 ECG 72 83 70 84 / 40 40 30 30 SBY 64 78 62 79 / 30 40 40 50 F/VX 69 80 64 83 / 30 30 30 30 AKQ 71 81 66 83 / 30 40 30 30 PHF 65 78 63 81 / 30 40 40 40 OXB 64 78 62 79 / 40 40 40 40 .AKQ... MD...NONE. NC...NONE. VA...NONE. REILLY
In the hours before
Local storm report, Aug 11, 5:05 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
505 PM EDT FRI AUG 11 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0448 PM NORFOLK VA FLOOD
08/11/00 NORFOLK; WIDESPREAD STREET FLOODING
REPORTED IN DOWNTOWN
NORFOLK. STREETS CLOSED
GRANBY RD. AND BRAMBLETON
AV., PRINCESS ANNE RD. AND
MONTICELLO AV., CITY HALL
AV. AND GRANBY AV.
UNDERPASS CLOSED ON
CAMPESTELLA AV., TIDEWATER
DR., AND COLLEGE AV.
0448 PM PORTSMOUTH VA FLOOD
08/11/00 PORTSMOUTH; ROADS FLOODED INTERSTATE
264 AT FREDERICK BLVD. AND
ALEXANDERS CORNERS.
CYThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 4:02 PM EDT | Flash Flood Warning | AKQ | City of Norfolk, City of Portsmouth | 58 min |
| Aug 11, 7:09 PM EDT | Flash Flood Warning | AKQ | City of Richmond | 66 min |
Nearby
Flash Flood Warnings in Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.